Alert archive / Kansas / Flash Flood Warnings in 2009
Flash Flood Warning 45, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Aug 17, 2009, 8:54 AM CDT for Platte County, Missouri; Atchison County, Leavenworth County, Wyandotte County, Kansas. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2009, 8:54 AM CDT (13:54 UTC)
- Expired
- Aug 17, 2009, 3:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atchison County, KS, Leavenworth County, KS, Wyandotte County, KS, Platte County, MO
The radar
The Topeka radar (KTWX), 98 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 9:41 AM CDT | FLASH FLOOD | Lansing, KS | K5 HIGHWAY WAS CLOSED DUE TO HIGH WATER. |
| Aug 17, 9:41 AM CDT | FLASH FLOOD | Leavenworth, KS | HIGH WATER WAS REPORTED ON SECOND STREET IN LEAVENWORTH. A WATER RESCUE WAS NEEDED. |
| Aug 17, 9:45 AM CDT | FLASH FLOOD | Leavenworth, KS | RECEIVED PICTURES OF WATER ACROSS ROADS AND WATER TO CAR DOORS NEAR THE CORNER OF QUINCY ST AND NEWMAN ST BY HAWTHORN PARK IN LEAVENWORTH. |
| Aug 17, 10:00 AM CDT | FLASH FLOOD | 4 W Smithville, MO | STATE ROUTE B CLOSED NEAR THE LITTLE PLATTE RIVER DUE TO FLOODING |
| Aug 17, 10:30 AM CDT | FLASH FLOOD | Kansas City Ks, KS | ROAD CLOSED AT 11TH AND OHIO DUE TO FLASH FLOODING. THE INTERSECTION OF 11TH AND MINNESOTA WAS ALSO BARRICADED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 1.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 171354
FFWEAX
KSC005-103-209-MOC165-172000-
/O.NEW.KEAX.FF.W.0045.090817T1354Z-090817T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
854 AM CDT MON AUG 17 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
PLATTE COUNTY IN WEST CENTRAL MISSOURI...
SOUTHERN ATCHISON COUNTY IN NORTHEAST KANSAS...
WYANDOTTE COUNTY IN NORTHEAST KANSAS...
* UNTIL 300 PM CDT MONDAY
* AT 849 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR ALONG WITH AUTOMATED OBSERVATION
STATIONS INDICATE THREE QUARTERS OF AN INCH OF RAIN HAS FALLEN
ACROSS THE WARNED AREA WITH ADDITIONAL SHOWERS AND THUNDERSTORMS
EXPECTED THIS MORNING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BASEHOR...BONNER SPRINGS...EDWARDSVILLE...KANSAS CITY KANSAS...
LANSING...LEAVENWORTH...NORTONVILLE...PARKVILLE...PLATTE CITY...
TONGANOXIE...WEATHERBY LAKE...WESTON...CAMDEN POINT...EASTON...
FERRELVIEW...HOUSTON LAKE...LAKE WAUKOMIS...PLATTE WOODS AND TRACY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
&&
LAT...LON 3949 9557 3950 9461 3905 9461 3905 9518
3941 9518 3941 9556
$$
DEROCHE2 follow-up statements
000
WGUS73 KEAX 171457
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
957 AM CDT MON AUG 17 2009
KSC005-103-209-MOC165-172000-
/O.CON.KEAX.FF.W.0045.000000T0000Z-090817T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-LEAVENWORTH KS-WYANDOTTE KS-PLATTE MO-
957 AM CDT MON AUG 17 2009
...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR PLATTE...
WYANDOTTE...LEAVENWORTH AND SOUTHERN ATCHISON COUNTIES UNTIL 300 PM
CDT...
AT 953 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. LEAVENWORTH COUNTY EMERGENCY MANAGEMENT REPORTED A HIGH WATER
RESCUE ON SECOND STREET IN LEAVENWORTH. IN ADDITION...K5 WAS CLOSED
NEAR LANSING DUE TO HIGH WATER. KANSAS CITY INTERNATIONAL AIRPORT
HAS RECEIVED 1.61 INCHES IN THE PAST 2 HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BASEHOR...BONNER SPRINGS...EDWARDSVILLE...KANSAS CITY KANSAS...
LANSING...LEAVENWORTH...NORTONVILLE...PARKVILLE...PLATTE CITY...
TONGANOXIE...WEATHERBY LAKE...WESTON...CAMDEN POINT...EASTON...
FERRELVIEW...HOUSTON LAKE...LAKE WAUKOMIS...PLATTE WOODS AND TRACY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
&&
LAT...LON 3949 9557 3950 9461 3905 9461 3905 9518
3941 9518 3941 9556
$$
DEROCHE000
WGUS73 KEAX 171950
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
250 PM CDT MON AUG 17 2009
KSC005-103-209-MOC165-172006-
/O.EXP.KEAX.FF.W.0045.000000T0000Z-090817T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON KS-LEAVENWORTH KS-WYANDOTTE KS-PLATTE MO-
250 PM CDT MON AUG 17 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR PLATTE...
WYANDOTTE...LEAVENWORTH AND SOUTHERN ATCHISON COUNTIES WILL BE
ALLOWED TO EXPIRE AT 300 PM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3949 9557 3950 9461 3905 9461 3905 9518
3941 9518 3941 9556
$$
DEROCHEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 7:00 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 17, 7:00 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
700 AM CDT MON AUG 17 2009
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
MAIN FOCUS FOR THIS MORNINGS FORECAST IS ON THE ONGOING CONVECTION
ACROSS THE REGION AND ITS POTENTIAL TO LINGER THROUGH THE DAY AND OR
REDEVELOP AGAIN TONIGHT.
WATER VAPOR IMAGERY SHOWS THE PLAINS DOMINATED BY A PROGRESSIVE
CUTOFF LOW WORKING ITS WAY EAST ALONG THE CANADIAN BORDER. THIS LOW
HAS PUSHED A WEAKLY DEFINED FRONTAL BOUNDARY SOUTH INTO MISSOURI
OVER THE PAST 24 HOURS...WHICH HAS STALLED ALONG A LINE FROM
NORTHERN KANSAS CITY THROUGH JUST NORTH OF KIRKSVILLE. PRECIPITABLE
WATER VALUES ACROSS THE REGION ARE ANALYZED AT OR ABOVE 1.25
INCHES...WITH MUCH OF THE REGION ALONG AND SOUTH OF THE FRONT OVER
1.5 INCHES. SOUTHERLY 30 KNOT LOW LEVEL JET HELPED GET CONVECTION
GOING OVERNIGHT ACROSS AND NORTH OF THE BAROCLINIC ZONE AND HAS
BROUGHT NUMEROUS HEAVY RAIN PRODUCING THUNDERSTORMS TO AREAS ALONG
AND NORTH OF THE MISSOURI RIVER. OTHERWISE...SHEAR TO THE NORTH OF
THE BOUNDARY HAS BEEN JUST SUFFICIENT ALOFT TO PRODUCE SOME MODEST
ROTATION IN SOME OF THE THUNDERSTORMS WHICH HAS LEAD TO SOME PULSE
SEVERE ACTIVITY EARLY THIS MORNING. HOWEVER...THIS ACTIVITY HAS
SETTLED DOWN...AND THE PRIMARY CONCERN FOR THE ONGOING ACTIVITY HAS
NOW SHIFTED BACK TO FLASH FLOODING.
FOR THIS MORNING...CONTINUED FOCUS OF THE LOW LEVEL JET ACROSS
EASTERN KANSAS THIS MORNING...AND A SHORTWAVE ROTATING UNDER THE
CUTOFF LOW THROUGH WESTERN KANSAS...HAS HELPED REDEVELOP CONVECTION
ACROSS CENTRAL AND WESTERN KANSAS. THIS ACTIVITY WILL SLIDE EAST
THIS MORNING AND SHOULD BRING ANOTHER ROUND OR TWO OF THUNDERSTORMS
TO THE AREAS THAT HAVE ALREADY BEEN SOAKED OVERNIGHT. BASED ON THE
ANTECEDENT RAINFALL...AND POTENTIAL FOR THE KANSAS ACTIVITY TO ROLL
EAST THIS MORNING...HAVE GONE AHEAD AND EXPANDED THE COVERAGE OF THE
FLASH FLOOD WATCH THAT IS ALREADY OUT THROUGH 7 PM THIS EVENING.
AS WE MOVE INTO THE AFTERNOON HOURS CLOUD COVER MAY INHIBIT
DESTABILIZATION OF THE ATMOSPHERE...EFFECTIVELY MESSING UP OUR
POTENTIAL FOR AFTERNOON CONVECTION. HOWEVER...WITH THE WEST KANSAS
SHORTWAVE MOVING EAST THROUGH THE MISSOURI RIVER VALLEY...AND THE
BROAD DIVERGENCE ALOFT IN THE RIGHT ENTRANCE REGION OF A H3 JET
STREAK...FEEL COMFORTABLE KEEPING LIKELY POPS GOING THROUGH THE
AFTERNOON HOURS. MODEST SHEAR /0-3KM 25 KNOTS/...ABUNDANT
MOISTURE...AND A SURFACE BOUNDARY COULD ALL COMBINE TO ALLOW SOME
PULSE SEVERE ACTIVITY WITH ANY STORMS THAT DEVELOP THIS
AFTERNOON...THOUGH AT THIS TIME FLOODING IS OUR PRIMARY CONCERN.
FOR TONIGHT...BOUNDARY SHOULD SINK SOUTH SOME DURING THE DAY UNDER
THE WEIGHT OF THE CONVECTIVE COLD POOL ACROSS NORTHERN MISSOURI.
MODELS FROM THE GFS TO NAM-WRF ALL INDICATE THAT CONVECTION SHOULD
TAKE OFF AGAIN TONIGHT ACROSS KANSAS. HOWEVER...GFS SEEMS TO BE
HAVING A BIT OF A CONVECTIVE FEEDBACK ISSUE WITH THE CONVECTION
TONIGHT...SO HAVE LEANED A BIT MORE ON THE NAM-WRF SOLUTION. HAVE
KEPT LIKELY POPS RESTRICTED TO THE SOUTHERN AND EASTERN EDGE OF THE
CWA FOR TONIGHT AS OUR WEAK BOUNDARY SHOULD BE WALLOWING ALONG OUR
SOUTHEASTERN BORDER BY THEN.
LOOKING FORWARD TO TUESDAY...THE BOUNDARY WILL BEING WASHING OUT
ACROSS SOUTHERN MISSOURI...SHIFTING THE FOCUS FOR ACTIVITY INTO
SOUTHERN AND EASTERN MISSOURI. UNFORTUNATELY...ANOTHER SHORTWAVE
WILL BEGIN DIGGING INTO THE NORTHERN ROCKIES...INDUCING WARM AIR
ADVECTION /AND POTENTIALLY MORE CONVECTION/ ACROSS ALL OF NORTHERN
MISSOURI BY TUESDAY NIGHT.
CUTTER
&&
.AVIATION...
FOR THE 12Z TAFS...FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE REGION
FOR THE SOUTHWEST TO THE NORTHEAST...IN THE VICINITY OF THE KANSAS
CITY TERMINALS. STORMS MOVING THROUGH THE TERMINALS THIS MORNING ARE
SIMPLY THE LEADING EDGE OF A LARGER COMPLEX MOVING EAST OUT OF
CENTRAL KANSAS. HAVE PREVAILING THUNDERSTORMS IN THE TERMINALS
THROUGH 16Z AS A RESULT WITH A TEMPO GROUP FOR BEST ESTIMATE ON THE
TIMING OF THE HEAVIER THUNDERSTORM ACTIVITY. GENERALLY EXPECT
CONDITIONS TO WANDER BETWEEN VFR AND MVFR AS THE STORMS MOVE
THROUGH. HOWEVER...IFR CONDITIONS MIGHT BRIEFLY OCCUR...BUT ARE
EXPECTED TO BE TRANSIENT ENOUGH TO WARRANT NOT PUTTING IN THE TAFS
AT THIS TIME. FRONT WILL SLOWLY SETTLE SOUTH...BUT THE WEAK NATURE
OF THE FRONT AND THUNDERSTORM ACTIVITY WILL MAKE WIND DIRECTIONS
RATHER VOLATILE THROUGH THE DAY.
BY THIS AFTERNOON...ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE
ALONG THE FRONTAL BOUNDARY. BETTER POTENTIAL FOR LATE AFTERNOON AND
EARLY EVENING ACTIVITY LOOKS TO BE IN THE KANSAS CITY TERMINALS AS
THE FRONT SETTLES SOUTH. USED A PROB30 GROUP AT THE KSTJ TERMINAL AS
A RESULT. AFTER 18/00Z EXPECT MUCH OF THE ACTIVITY TO BE SOUTH OR
EAST OF THE TERMINALS WITH WINDS SHIFTING TO THE EAST THEN NORTH AS
THE FRONT MOVES FARTHER SOUTH.
CUTTER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR MOZ003-MOZ004-MOZ005-
MOZ006-MOZ007-MOZ008-MOZ013-MOZ014-MOZ015-MOZ016-MOZ017-
MOZ020-MOZ021-MOZ022-MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-
MOZ030-MOZ031-MOZ032-MOZ033-MOZ037-MOZ038.
KS...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Aug 17, 6:04 AM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 604 AM CDT MON AUG 17 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 604 AM CDT MON AUG 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE ONGOING ACROSS PARTS OF THE OUTLOOK AREA THIS MORNING. HOWEVER...A MORE ORGANIZED AREA OF THUNDERSTORMS IN CENTRAL KANSAS IS EXPECTED TO MOVE INTO EASTERN KANSAS AND WESTERN MISSOURI BY MID MORNING. THE PRIMARY THREATS DURING THE MORNING HOURS WILL BE LARGE HAIL AND HEAVY RAINFALL. THE HEAVY RAINFALL MAY CAUSE FLOODING ACROSS NORTHERN MISSOURI...ESPECIALLY FROM THE ST JOSEPH AREA EAST TO CHILLICOTHE AND MACON WHERE HEAVY RAIN OCCURRED OVERNIGHT. THE THUNDERSTORM COMPLEX IS EXPECTED TO MOVE EAST OF INTERSTATE 35 BY THIS AFTERNOON. THE SEVERITY OF THE COMPLEX WILL DEPEND ON HOW FAST THE COMPLEX MOVES EAST. IF SUFFICIENT HEATING CAN BE REALIZED TO THE SOUTH AND EAST OF I-35 BY THE AFTERNOON HOURS...THE THUNDERSTORMS WILL INTENSIFY WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL LEADING TO FLOODING IS ALSO LIKELY. THE THUNDERSTORM THREAT WILL SHIFT TO AREAS SOUTH OF A LINE FROM PAOLA TO KIRKSVILLE TONIGHT AS THE COLD FRONT SLIDES SOUTHEAST. ISOLATED SEVERE THUNDERSTORMS WITH HEAVY RAIN WILL REMAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEAK UPPER LEVEL DISTURBANCES ALONG WITH A STATIONARY FRONT WILL CONTINUE TO PROVIDE A THREAT OF THUNDERSTORMS FOR AREAS SOUTH OF A LINE FROM KANSAS CITY TO MOBERLY ON TUESDAY..WITH THE THREAT MOVING BACK NORTH ACROSS THE ENTIRE OUTLOOK AREA TUESDAY NIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE FRONT WILL LIFT EVEN FARTHER NORTH ON WEDNESDAY AS THE NEXT UPPER LEVEL STORM SYSTEM APPROACHES. THIS WILL ALLOW THE THREAT OF SEVERE THUNDERSTORMS TO PERSIST THROUGH WEDNESDAY AND INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING...AND AGAIN TUESDAY. CUTTER
In the hours before
Local storm report, Aug 17, 3:36 AM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
336 AM CDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM FLASH FLOOD 2 N GOWER 39.64N 94.59W
08/17/2009 CLINTON MO LAW ENFORCEMENT
A WATER RESCUE WAS PERFORMED BY THE GOWER FIRE DEPARTMENT
ON COUNTYLINE ROAD APPROXIMATELY 2 MILES NORTH OF HIGHWAY
169.
&&
CDBLocal storm report, Aug 17, 5:53 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
553 AM CDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 AM FLASH FLOOD CHILLICOTHE 39.79N 93.55W
08/17/2009 LIVINGSTON MO LAW ENFORCEMENT
WATER WAS REPORTED OVER HIGHWAY V NEAR HIGHWAY 65.
NUMEROUS COUNTY ROADS WERE ALSO REPORTED TO BE FLOODED.
&&
CDBLocal storm report, Aug 17, 8:06 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
806 AM CDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD 1 E ROTHVILLE 39.65N 93.04W
08/17/2009 CHARITON MO DEPT OF HIGHWAYS
STATE ROUTE E NEAR YELLOW CREEK AND STATE ROUTE O NEAR
BEE CREEK CLOSED DUE TO FLOODING.
&&
DDEROCHELocal storm report, Aug 17, 8:09 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
809 AM CDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD 3 W HALE 39.61N 93.40W
08/17/2009 CARROLL MO DEPT OF HIGHWAYS
STATE ROUTE J CLOSED AT THE BRIDGE OVER BRIDGE CREEK DUE
TO FLOODING.
&&
DDEROCHELocal storm report, Aug 17, 8:11 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
811 AM CDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD LUDLOW 39.65N 93.70W
08/17/2009 LIVINGSTON MO DEPT OF HIGHWAYS
STATE ROUTES DD AND C CLOSED NEAR SHOAL CREEK DUE TO
FLOODING.
&&
DDEROCHELocal storm report, Aug 17, 8:12 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
812 AM CDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD 1 N BRAYMER 39.60N 93.80W
08/17/2009 CALDWELL MO DEPT OF HIGHWAYS
STATE ROUTE A CLOSED NEAR SHOAL CREEK DUE TO FLOODING.
ALSO STATE ROUTE N NEAR BRAYMER CLOSED DUE TO WATER OVER
THE ROAD.
&&
DDEROCHEThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 10:01 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
| Aug 16, 10:14 PM CDT | Flash Flood Warning | EAX | Caldwell, Clinton, Daviess, Livingston, Ray | 15 hr |
| Aug 16, 10:19 PM CDT | Special Weather Statement | EAX | Livingston | 26 min |
| Aug 16, 10:53 PM CDT | Areal Flood Advisory | EAX | Adair | 6 hr |
| Aug 16, 11:51 PM CDT | Flash Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 12 hr |
| Aug 17, 12:07 AM CDT | Special Weather Statement | EAX | Clinton | 23 min |
| Aug 17, 12:23 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell | 22 min |
| Aug 17, 1:06 AM CDT | Severe Thunderstorm Warning | EAX | Holt | 24 min |
| Aug 17, 1:13 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Nodaway | 32 min |
| Aug 17, 1:33 AM CDT | Flash Flood Warning | EAX | Chariton, Linn, Macon, Randolph | 12 hr |
| Aug 17, 1:42 AM CDT | Special Weather Statement | EAX | Holt | 33 min |
| Aug 17, 2:10 AM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Livingston, Ray | 11 hr |
| Aug 17, 2:26 AM CDT | River Flood Warning | EAX | Linn, Livingston | 50 hr |
| Aug 17, 2:46 AM CDT | River Flood Warning | EAX | Platte | 3 days |
| Aug 17, 2:46 AM CDT | River Flood Warning | EAX | Platte | 3 days |
| Aug 17, 4:08 AM CDT | River Flood Warning | EAX | Ray | 53 hr |
| Aug 17, 4:53 AM CDT | Areal Flood Advisory | EAX | Platte | 6 hr |
| Aug 17, 5:48 AM CDT | River Flood Warning | EAX | Chariton, Macon | 22 hr |
| Aug 17, 6:18 AM CDT | Areal Flood Advisory | EAX | Buchanan, Platte | 6 hr |
| Aug 17, 8:54 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 4 days |
| Aug 17, 9:12 AM CDT | Areal Flood Advisory | EAX | Andrew, Daviess, DeKalb, Gentry, Harrison, Holt and 1 more | 5 hr |
| Aug 17, 9:26 AM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Lafayette, Saline | 5 hr |
| Aug 17, 9:44 AM CDT | Areal Flood Advisory | EAX | Clay, Clinton, Cooper, Johnson, Lafayette, Pettis and 1 more | 67 hr |
| Aug 17, 9:55 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 49 hr |
| Aug 17, 9:55 AM CDT | River Flood Warning | EAX | Cooper, Howard | 49 hr |
| Aug 17, 10:27 AM CDT | Flash Flood Warning | EAX | Cass, Clay, Clinton, Jackson | 5 hr |
| Aug 17, 10:45 AM CDT | River Flood Warning | EAX | Clay, Ray | 24 hr |
| Aug 17, 10:50 AM CDT | Special Weather Statement | EAX | Cass | 25 min |
| Aug 17, 10:56 AM CDT | Severe Thunderstorm Warning | EAX | Cass | 34 min |
| Aug 17, 11:31 AM CDT | Special Weather Statement | EAX | Johnson | 29 min |
| Aug 17, 12:00 PM CDT | Areal Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 33 hr |
| Aug 17, 12:04 PM CDT | River Flood Warning | EAX | Carroll | 56 hr |
| Aug 17, 12:04 PM CDT | Special Weather Statement | EAX | Saline | 26 min |
| Aug 17, 12:57 PM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Clinton, Daviess, Linn and 4 more | 33 hr |
| Aug 17, 12:34 AM CDT | Special Weather Statement | EAX | Leavenworth | 26 min |
| Aug 17, 12:18 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 30 hr |
| Aug 17, 3:41 PM CDT | River Flood Warning | EAX | Leavenworth | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 2009Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.